Discussions that mention lyrica

Back Problems board


I have been on Norco 5 years & Lyrica 2 years for back/ legs pain . My spine Dr. has had me on these. My regular MD finds my liver count way too high, which he doesnt feel its from taking 6 Norco daily, but want to do a Hepatitis panel in 3 weeks. In the meantime he says to stop all tylenol...which is the Norco & stop the Lyrica. He would put me on Percodan 3x day for 4 weeks. He says its REALLY strong stuff. I asked if I should taper down off these other drugs before taking the Percodan. He said No, just stop them and start taking the Perc's.
So yesterday was the meds change. My pain level seems fine right now, I know its still early, but last night til right now, I have Hot & cold sweats, I tossed & turned all last night, had a horrible headache. I feel like Im having withdrawls or something. The Percodan seem to just make me drowsy at this point.
My question is, is this normal with the hot & cold sweats. Will it get any better. And I am wondering if I should of gotten off the Vicodin with help, instead of cold turkey, having to endure all this agony. Anyone taking Percodan that does help them , and or cause them sweats ?
Thanks for any info. regarding this , as I feel Im going nuts.
Thanks Fabby, a pharmacist I spoke to basically said the same thing. I did have prior side effects when they were changing my Lyrica doseages, due to severe dizzyness from it. Maybe stopping the Lyrica abruptly has something to do with it. Im not sure, but taking an ibuprofen has helped w/ my headache. Today so far, the hot & cold sweats seem to be lessening. Thx for your responses.
I was told never to go cold turkey off Lyrica. To taper over several weeks??? I take Norco. Have for over 4 years or more. I was moved over to Methadone and twice to Oxycotin. All three times wound up in the ER. Twice with a hospital stay of 6 days. My heart and lungs couldn't take the heavy opiates. At first I feel o.k., then I start with sweats and dry heaves. I was taking up to 12 Norco per day. Now I have dropped down to 8 per day . 10/350. They go as high as 10/750. That is to much acetaminophen in one day. How much was in the Norco you were taking? Should be around 4000 or 3000 if taking on a regular basis. Has your eyes and skin been turning yellow? With class 2 drugs you really have to watch your breathing as per previous poster. Hope you get your meds straightened out and get some pain relief.
I've always heard not to quit Lyrica cold turkey too. You need to taper off of them. Thats why I asked my Dr. (md) twice if I can just stop the Lyrica. Even questioning the pharmacists about the Lyrica , they said it wasnt a problem, even though Im not positive they understand my question with their language barrier. My facial skin will turn yellowish/ green on occasion, but right now seems Ok. I just feel like complete dirt. Feel like Im going to throw up ( sorry). I actually got my Lyrica rx'd by my spine Dr. along with the Norco 10/ 235. I was taking 6 to 7 a day, and felt like that wasnt enough. My legs have slowly increased with pain over the last 4 years, and my strength in them is decreasing where I cant do much. Maybe I need to rethink the 2 level lumbar fusion. Just want to get past this sickly spell for right now.
[QUOTE=avglenn;3098769]Thanks Fabby, a pharmacist I spoke to basically said the same thing. I did have prior side effects when they were changing my Lyrica doseages, due to severe dizzyness from it. Maybe stopping the Lyrica abruptly has something to do with it. Im not sure, but taking an ibuprofen has helped w/ my headache. Today so far, the hot & cold sweats seem to be lessening. Thx for your responses.

You should not just stop taking Lyrica. If you go to the website for it, it says it quite clearly. It is to be tapered as with any opiate. Your doctor should have told you that, and so should your pharmacist.
Sandi
[QUOTE=sandim;3100803]You should not just stop taking Lyrica. If you go to the website for it, it says it quite clearly. It is to be tapered as with any opiate. Your doctor should have told you that, and so should your pharmacist.
Sandi

I read that too..it only says to stop immediately if you have a reaction where your throat swells up. No duh. Since my condition hasnt got any better whatsoever I am going to taper off , because this is killing me stopping cold turkey. Thanks for all your input !
[COLOR="Navy"]My Dr. told me never to stop Lyrica cold turkey. I did a three week taper on it when he took me off of it.

Please go back onto it and work your way off of it. That's a nasty thing that you don't just drop off of. I'm surprized that the pharmacist didn't tell you that.